MAUDE Adverse Event Report: SMITH & NEPHEW ORTHOPAEDICS AG TRIAL FEMORAL HEAD 40 S/+0; PROSTH, HIP, SEMI-CONST, MET/CERAM/POLY, CEMENT OR NON-POROUS, UNCEMENT

SMITH & NEPHEW ORTHOPAEDICS AG TRIAL FEMORAL HEAD 40 S/+0; PROSTH, HIP, SEMI-CONST, MET/CERAM/POLY, CEMENT OR NON-POROUS, UNCEMENT
Model Number 75100869
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/21/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the inner tab of the trial femoral head 40 s/+0 was broken.As noticed during field inspection, there was not patient involvement.
 
Additional Manufacturer Narrative
It was reported that the inner tab of the trial femoral head 40 s/+0 was broken.As noticed during field inspection, there was not patient involvement.The product, which intent use is in treatment, was not returned for investigation and no batch number was communicated.The reported failure can therefore not be evaluated.No batch record review could be performed.A complaint history review reveals several complaints which reported a similar failure of the device.Nevertheless the available information for this case is insufficient to fully investigate the reported issue.No statement can be given whether the specifications were met.Furthermore no contributing factors can be named.According to document "processing (cleaning, disinfection and sterilization) of instruments from smith & nephew orthopaedics ag" (lit.N°03389-en 1363 v3 11/19), all devices must be inspected and controlled for proper functioning after cleaning/disinfection.Based on the available information a thorough investigation cannot be conducted and the root cause of the reported issue remains undetermined.A relationship between reported event and device can not be confirmed.No further actions have been initiated.If the reported device or additional information become available, this investigation will be reopened.

Brand Name
TRIAL FEMORAL HEAD 40 S/+0
Common Device Name
PROSTH, HIP, SEMI-CONST, MET/CERAM/POLY, CEMENT OR NON-POROUS, UNCEMENT
Manufacturer (Section D)
SMITH & NEPHEW ORTHOPAEDICS AG
schachenallee 29
aarau CH-50 00
SZ  CH-5000
MDR Report Key11808875
Report Number9613369-2021-00202
Device Sequence Number19810556
Product Code LZO
UDI-Device Identifier07611996122022
UDI-Public07611996122022
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K132435
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number75100869
Device Catalogue Number75100869
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/21/2021
Supplement Date Received by Manufacturer07/08/2021
Initial Report FDA Received Date05/11/2021
Supplement Report FDA Received Date07/08/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1